How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray MD Your Own Question
Anthony Bray MD
Anthony Bray MD, Doctor
Category: OB GYN
Satisfied Customers: 10337
Experience:  Trained in obstetrical care and routine gynecology. 14 years experience as a family physician.
13781349
Type Your OB GYN Question Here...
Anthony Bray MD is online now
A new question is answered every 9 seconds

I am making myself. I am having hot flashes, and have a

Customer Question

Hello, I am making myself nuts. I am having hot flashes, and have a minor itch in vaginal area. very slight sting when urinating. I had a hysterectomy in 2000, leaving part of my cervix and my ovaries. I dont know if the itch and flashes are due to menopause
or not. I am very emotional and feel very down. a very strange overall feeling happening. Please help me. I cant sleep and have hardly no appetite, but i think its due to the anxiety I am feeling (i am on meds for anxiety). any information you could give me
would be greatly appreciated.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Anthony Bray MD replied 1 year ago.

Hello!

Hot flashes are most likely due to menopause.

Itch of vaginal area may be One of several possible causes...vaginal atrophy associated with menopause might be a culprit or the common yeast vaginal infection or bacterial vaginosis also very common cause of vaginal itch. You need doctor to do a pelvic exam to help identify cause and help you with treatment.

The hot flashes could be improved with HRT( hormone replacement therapy such as Premarin vaginal cream or an oral estrogen ) Black cohosh is another OTC option that may help....

It sounds that you may have some mix of depression and anxiety symptoms as well as the insomnia.

So the HRT MIGHT have a role to help some emotional symptoms but discussing the big picture here with your doctor is the Best way to proceed for you I think.

You may benefit from a sleep aid and reviewing good sleep hygiene as for the insomnia. There are many options such as Lunesta as an example.

I think that you discussing these symptoms with your primary care doctor would be the best way for you to start. These symptoms are all common but it may be more than one factor causing some of these however.

I hope that this information is helpful for you Let me know if I may be of further help.I will be happy to get back with you.If my answers have been helpful and to your satisfaction then please remember to leave positive feedback Thank you and Best Regards,

Anthony Bray MD